Long term use of Sotolol

I have been taken Sotolol in varying dosages for the past six and a half years. Currently I take 80mg twice daily. I was put on Sotolol as I am asthmatic. Recently I have developed a lot of arthritis like pain and stiffness in my upper arms and shoulders and wondered if long term use of Sotolol could contribute to this. I also take Dabigatran 150mg, twice daily. Does anyone else experience similar problems.

10 Replies

oldestnewest
  • I have been on 80mg of Sotolol - plus other medication - twice daily since I was diagnosed AF about 3 years ago. In that time I have developed arthritis type pain in certain joints and fairly severe in hands. I have never considered the two to be related. I have just assumed that like one of my siblings ( not AF) this is just an ageing thing as both now in late sixties.

  • Are you taking Xeralto or one of the blood thinners other than warfarin? I had those symptoms from Xeralto that I could hardly walk or dress myself. Now on warfarin and all the arthritic type joint pains in hips, legs, and shoulders has now cleared up.

  • Hi! Earledavis

    I think you would be wise to go back to your Doctor or preferably your Cardiologist. Check out the NICE June 2014 Directive (CG 180) Atrial Fibrillation Management.

    This directive was further revised in August 2014.

    Soltalol mentioned twice in section Under Rate Control 1.6.2. and section Drug Treatment for Long Term Rhythm Control 1.6.11. Advised the non use of Soltalol.

    Why would they continue to prescribe?

    There must be a reason for that. CAN ANYONE ELSE SAY WHAT THE REASON IS?

    There are other betablockers.

    Get well, Dave.

  • Thanks Dave I will have to ask my GP to refer me back to Cardiology as he will not alter my drug prescription.

  • The York Support Group get a visit in May from my EP, Leeds General. He will be a good source of information for this item. I will try and remember to get back to you Earle. That's if the brain is still working.

    By the way for any one from the York area reading this, we have our next AF support meeting at the Nags Head, Askham Bryan York on the 13th March. 12 Noon for a bite to eat and drink. Get well. Dave (dave@daviddmitchell.co.uk).

  • I was prescribed sotalol in November by my local hospital (not my EP) and although I didn't feel much, if any, difference, from the metoprolol I'd been on for 5 years I was worried about it because of the NICE recommendations and general bad press. My EP put me back on metoprolol this month but he was no wiser than me as to why my meds were changed. There is a possibility I suppose that if one has other heart issues other than AF that may be a reason.

    With the cardiologist dealing with the plumbing and the EP with the electrics perhaps there is a danger of falling between the two if there is not proper communication?

    Food for thought perhaps.

  • Thanks for that John.

  • By the way, spent 7 years on unrelenting drugs and treatments ( 6 cardioversions) when two catheter ablations seem to have kept me in Sinus Rhythm. Aged 70 and on Dabigatran and Nabivolol and going for knee replacements in two months. Aim to get back skipping and still work gardening. Dave.

  • Hi I've been on sotolol for about four years now, started off on low ish dose now take 120 mg twice daily, I suffer lots of joint pains general aches which I can't pin point to anything else... I find it makes me very sluggish and tired and lightheaded sometimes.... It's interesting reading that it is now no longer recommended for af.... It was only a few months ago my dose was increased again, so wonder why if these are new guidelines? From what others are saying..... One thing just to ask have you had blood tests for vitamin deficiency or electrolyte problems... I have and was low in a lot of things that need topping up.... Being deficient can cause aches and joint pains... I had low vit d, b12, iron, phosphate and potassium at different times which was picked up during bad af attacks which had me hospitalzed... Might be worth asking your gp to check... But yes I understand it can grind you down with these niggle pains...

  • Good advice I will do that. Thanks

You may also like...